Hail, Clark
- When
- April 4, 4:28 PM CST
- Where
- Clark County, 0.87 mi SW of Wyaconda
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.390, -91.930
Non-severe hail (<1.0) fell in Wyaconda, MO at 528 pm April 4.
Skies were mostly cloudy on Easter Sunday as an upper level disturbance crossed the region during the afternoon and early evening hours. The system triggered several severe thunderstorms across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Skies were mostly cloudy on Easter Sunday as an upper level disturbance crossed the region during the afternoon and early evening hours. The system triggered several severe thunderstorms across the area. One severe storm produced quarter sized hail and wind gusts estimated to be 65 mph as it tracked across Clark County between 530 pm and 6 pm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 4, 1:25 PM CST, 3 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 225 PM CDT SUN APR 04 2010 .SYNOPSIS... EASTERN IOWA...MO...IL..AND SOUTHERN WI REMAIN IN A MOIST WARM ADVECTION PATTERN AHEAD OF A PROGRESSIVE TROF...CURRENTLY BISECTING IOWA. ONE SHORT WAVE OVER THE UPPER GREAT LAKES HAS ALREADY HELPED BRING ONE ROUND OF SHOWERS AND THUNDERSTORMS...WITH UP TO NICKEL SIZE HAIL TO THE SOUTHEAST 1/2 TO 1/3 OF THE CWA LATE THIS MORNING AND EARLY AFTERNOON. THE NEXT AND MORE IMPORTANT SHORT WAVE FOR THE AREA IS LOCATED IN EASTERN NE AS OF 2 PM...AND IS SPREADING ANOTHER PLUME OF SURFACE MOISTURE NORTHWARD INTO SOUTHEAST IOWA AT THIS TIME. ..ERVIN.. && .SHORT TERM...TONIGHT AND MONDAY... A THUNDERSTORM EVENT...WITH SUPERCELL POTENTIAL FOR MAINLY LARGE HAIL WILL EXIST LATE THIS AFTERNOON AND THIS EVENING AS THE NEBRASKA SHORT WAVE MOVES EAST. THIS EVENT SHOULD AFFECT ROUGHLY THE SOUTHEAST 1/2 OF THE CWA...AND COULD PROVIDE SEVERAL HOURS OF ACTIVE SEVERE WEATHER THROUGH 9 PM. THE STORMS SHOULD BE PROGRESSIVE AND BE EAST OF THE AREA BY MID EVENING...REVEALING A QUITE REMAINDER OF THE NIGHT. QPF VALUES WILL BE FORECAST FOR 0.25 OR LESS...BUT ANY TRAINING STORMS THIS EVENING COULD PRODUCE MUCH HIGHER AMOUNTS...WHICH IS MORE EXPLICITLY REPRESENTED IN THE GFS AND SPC 4KM WRF RUNS. DAMAGING WINDS ARE ALSO POSSIBLE THIS EVENING...BUT ARE EXPECTED TO BE QUITE ISOLATED DUE TO A SHALLOW STABLE BOUNDARY LAYER. AFTER A QUIET START TO MONDAY...THE TROF NOW TO THE SOUTH IS EXPECTED TO LIFT NORTH OR REDEVELOP AS A WARM FRONT MONDAY AFTERNOON. WITH A CAPPED WARM SECTOR AND THETA E ADVECTION OVER TOP THE FRONT...ANOTHER ROUND OF POTENTIALLY STRONG STORMS IS POSSIBLE MONDAY AFTERNOON. POPS WILL REMAIN IN CHANCE RANGES...AS THE TIMING OF THE NEXT SHORT WAVE IS NOT WELL AGREE UPON. HOWEVER...ONCE THIS EVENT BEGINS...IT WILL LIKELY CONTINUE RIGHT ON INTO MONDAY NIGHT. SHEAR WILL BE SUFFICIENT FOR SUPERCELLS...AND IF THERE IS ANY AVAILABLE SFC BASED CAPE WE MAY BE DEALING WITH A WIND AND TORNADO THREAT FOR DISCRETE CELLS IN THE SOUTH MONDAY AFTERNOON. THIS WILL BE MUCH MORE APPARENT AS GET CLOSER TO THE EVENT. TEMPERATURES TONIGHT SHOULD COOL NICELY WITH CLEARING BEHIND THE SHORT WAVE AND STORMS....INTO LOWER TO MID 40S. MONDAY...WITH PCPN HOLDING OFF TILL THE AFTERNOON...HIGHS SHOULD REACH THE MID TO UPPER 60S NORTH TO MID 70S SOUTH. ..ERVIN.. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY... FORECAST FOCUS ON SEVERE WEATHER AND HEAVY RAIN MONDAY NIGHT THROUGH TUESDAY NIGHT. SIGNIFICANT SEVERE WEATHER OUTBREAK LOOMING. VERY DYNAMIC SYSTEM WITH RICH GULF MOISTURE...FRONTAL BOUNDARIES AROUND AND IMPRESSIVE DEEP LAYER SHEAR ALL COMING TOGETHER ACROSS THE REGION MONDAY NIGHT THROUGH TUESDAY NIGHT. HAVE NOT MENTIONED SEVERE OR HEAVY RAIN WORDING IN THE GRIDS/ZFP JUST YET BUT THIS WILL NEED TO BE STRONGLY CONSIDERED FOR LATER SHIFTS. MONDAY NIGHT...SUPERCELLS SHOULD BE ALREADY ONGOING FROM MONDAY AFTERNOON CONTINUING INTO THE EVENING. LARGE TO VERY LARGE HAIL A THREAT DUE TO ELEVATED STORMS NORTH OF THE WARM FRONT WHICH SHOULD BE SITUATED ACROSS OUR NORTHERN CWA BY MONDAY NIGHT. HOWEVER ANY STORM FORMING NEAR THE BOUNDARY THAT BECOMES SURFACE BASED WOULD SUGGEST A TORNADO...POSSIBLY STRONG...AND WIND DAMAGE THREAT. HELICITY VALUES MONDAY EVENING ARE ENORMOUS. THE BIGGEST QUESTION IS WHERE THE WARM FRONT ENDS UP MONDAY NIGHT ESPECIALLY WITH ALL THE CONVECTION EXPECTED. THE ECM KEEPS THE BOUNDARY STALLED ACROSS OUR NORTHERN CWA WHILE THE GFS WANTS TO KEEP MOVING THE FRONT WELL TO OUR NORTH. THIS HAS MAJOR IMPLICATIONS BECAUSE OF THE HEAVY RAIN THREAT IF FRONT STALLS...AS 50-60 KNOT LOW LEVEL JET RAMS INTO THE AREA ALL NIGHT LONG. SUPERCELLS IN THE EVENING SHOULD EVENTUALLY EVOLVE INTO A RATHER LARGE MCS DURING THE NIGHT WITH CONTINUED LARGE HAIL THREAT. TUESDAY/TUESDAY NIGHT...DEEPENING TROUGH OUT WEST APPROACHES AND SO DOES THE SURFACE LOW. WITH CONTINUED STRONG LOW LEVEL JET POINTED AT OUR CWA THUNDERSTORMS SHOULD KEEP FIRING NORTH OF WHEREVER THE FRONTAL BOUNDARY EXISTS...WHICH IS QUESTIONABLE AT THIS TIME. THE ECM/GFS WANT TO KEEP THE BULK OF THE DVN CWA IN THE CAPPED WARM SECTOR MOST OF TUESDAY...WITH MINIMAL CONVECTION. IF THERE IS ENOUGH SUNSHINE TEMPS MAY JUMP INTO THE 80S BUT FOR NOW WILL KEEP MAX READINGS WELL INTO THE 70S. AS LARGE SCALE ASCENT MOVES IN FROM THE WEST AS DEEP TROUGH APPROACHES...ALONG WITH THE SURFACE LOW AND STRENGTHENING COLD FRONT...INTENSE CONVECTION SHOULD DEVELOP BY TUESDAY EVENING AS THE CAP WEAKENS CONSIDERABLY. FORECAST SOUNDINGS INDICATE STRONG WIND FIELDS BUT UNIDIRECTIONAL. THIS SUGGESTS DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT. HOWEVER...TORNADO THREAT WILL EXIST NEAR THE TRIPLE POINT AS THE SURFACE LOW TRACKS FROM CENTRAL IOWA INTO NORTHERN ILLINOIS. WEDNESDAY THROUGH SUNDAY...GFS DEVELOPS ANOTHER LOW PRESSURE WAVE ALONG THE FRONT IN THE SOUTHERN PLAINS...WHICH MOVES INTO INDIANA ON WEDNESDAY. THIS SPREADS MORE RAIN INTO THE DVN CWA POTENTIALLY KEEPING US WET UNTIL THURSDAY MORNING. MAINLY DRY AND PLEASANT THEREAFTER THROUGH SUNDAY. ..HAASE.. && .AVIATION... A TROF OF LOW PRESSURE WILL MOVE EAST THROUGH THE TAF SITES TONIGHT. THUNDERSTORMS ARE LIKELY TO AFFECT MLI AND BRL THROUGH 03Z...WITH BRIEF IFR CONDITIONS. OTHERWISE...EXPECT VFR WEATHER AT CID AND DBQ...AND FOLLOWING THE STORMS...MLI AND BRL SHOULD BE VFR THROUGH MONDAY NOON. MONDAY AFTERNOON...A SCATTERED THUNDERSTORM THREAT IS POSSIBLE AT ALL TAF SITES. ..ERVIN.. && .HYDROLOGY... WITH PORTIONS OF THE MS RIVER SOUTH OF NEW BOSTON CURRENTLY IN MINOR FLOOD AND OTHER TRIB RIVERS NEAR ACTION STAGE ANY HEAVY RAIN WOULD AGGRAVATE OR RENEW THE RIVER FLOODING. A WIDESPREAD RAINFALL OF AT LEAST 1 TO 3 INCHES MONDAY THROUGH TUESDAY NIGHT APPEAR REASONABLE GIVEN THAT PRECIPITABLE WATERS ARE FORECAST BY THE NAM/GFS TO ABOUT 1.50 INCHES. IF THUNDERSTORMS TRAIN OVER THE SAME AREA FOR SEVERAL HOURS THEN QPF AMOUNTS MAY BE EVEN HIGHER. FLASH FLOOD GUIDANCE FOR 1 AND 3 HOURS CURRENTLY IS ONLY 1 TO 2 INCHES SO THIS WILL NEED TO BE MONITORED. A FLASH FLOOD WATCH MAY BE NEEDED AT SOME POINT FOR EARLY THIS WEEK. ..HAASE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/HAASE/ERVIN/HAASE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 524 AM CDT SUN APR 4 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-051030- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 524 AM CDT SUN APR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO EARLY EVENING. THE AREA OF GREATEST POTENTIAL IS ALONG AND SOUTH OF A LINE FROM FAIRFIELD...THROUGH THE QUAD CITIES...TO PRINCETON ILLINOIS WHERE THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK. THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER 3 PM ALONG A COLD FRONT IN THIS AREA. THE GREATEST SEVERE WEATHER THREATS ARE DAMAGING WIND GUSTS AND HAIL AROUND 1 INCH IN DIAMETER. STRONG WIND SHEAR MAY LEAD TO A FEW SUPERCELL THUNDERSTORMS...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. WARM TEMPERATURES...STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF GRASS FIRES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLOW MOVING UPPER LEVEL TROUGH AND DEVELOPING SURFACE LOW PRESSURE SYSTEM WILL BE THE FOCUS FOR POTENTIAL SEVERE THUNDERSTORMS MONDAY THROUGH TUESDAY. A WARM FRONT WILL MOVE INTO THE AREA MONDAY AND PROVIDE A FOCUS FOR POTENTIALLY SEVERE THUNDERSTORMS. IF SOLAR HEATING SUFFICIENTLY DESTABILIZES THE ATMOSPHERE DURING THE AFTERNOON AND EARLY EVENING...SHEAR WILL BE STRONG ENOUGH TO SUPPORT DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THE GREATEST SEVERE THREAT WOULD BE IN CLOSE PROXIMITY TO THE WARM FRONT...AND STORMS COULD BE CAPABLE OF PRODUCING LARGE HAIL AND TORNADOES. STORMS WILL CONTINUE OVERNIGHT FUELED BY A STRONG LOW-LEVEL JET. AS THE SURFACE LOW MOVES CLOSER TO THE AREA TUESDAY...THE SEVERE WEATHER THREAT WILL RETURN WITH PASSAGE OF THE COLD FRONT. AT THIS TIME...IT IS UNCLEAR WHETHER THE FRONT WILL MOVE THROUGH THE AREA LATE TUESDAY AFTERNOON OR OVERNIGHT. IF IT MOVES THROUGH TUESDAY AFTERNOON AND WE AGAIN GET SUFFICIENT SUNSHINE TO DESTABILIZE THE ATMOSPHERE...SEVERE THUNDERSTORMS ARE POSSIBLE. IF THE FRONT MOVES THROUGH OVERNIGHT WITHOUT BENEFIT OF DAYTIME HEATING...THE SEVERE WEATHER THREAT WOULD BE LOWER. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE DURING THE NEXT THREE DAYS. SHEETS/WOLF
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1209 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL BURLINGTON 40.81N 91.12W
04/04/2010 M0.88 INCH DES MOINES IA TRAINED SPOTTER
&&
ERVINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 301 PM CDT SUN APR 4 2010 IAZ063>068-076>078-087>089-ILZ009-015>018-024-025-050000- IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON- LOUISA-JEFFERSON-HENRY IA-DES MOINES-WHITESIDE-ROCK ISLAND- HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY... WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN...ALEDO...OQUAWKA 301 PM CDT SUN APR 4 2010 ...RAPIDLY DEVELOPING STRONG THUNDERSTORMS... THUNDERSTORMS WILL DEVELOP AND EXPAND ACROSS THE REGION THROUGH 6 PM. SUPERCELL THUNDERSTORMS WITH LARGE HAIL ARE POSSIBLE. OTHER STORMS MAY PRODUCE COPIOUS AMOUNTS OF SMALL HAIL. BREIF HEAVY RAIN AND GUSTY WINDS ARE ALSO LIKELY. ALL THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING. ERVIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
318 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL S WAPELLO 41.17N 91.19W
04/04/2010 M0.50 INCH LOUISA IA TRAINED SPOTTER
1/4-1/2 INCH HAIL FALLING NOW.
&&
WEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
504 PM CDT SUN APR 04 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL 4 W SIGOURNEY 41.33N 92.28W
04/04/2010 M0.88 INCH KEOKUK IA TRAINED SPOTTER
&&
WEThe Quad Cities radar (KDVN), 177 km away, was scanning. The volume nearest the first event began at 22:26 UTC.
6 hail, 1 thunderstorm wind. Local standard time, as filed.
Non-severe hail (<1.0) fell in Wyaconda, MO at 528 pm April 4.
Quarter size hail fell in Kahoka, MO at 541 pm April 4.
Non-severe hail (<1.0) fell in Kahoka, MO at 541 pm April 4. The hail covered the ground to a depth of 1 inch.
Non-severe hail (<1.0) fell in Kahoka, MO at 542 pm April 4.
Non-severe hail (<1.0) fell about 5 miles east of Kahoka, MO at 544 pm April 4.
Non-severe hail (<1.0) fell in Wayland, MO at 545 pm April 4.
Wind gusts were estimated to be 65 mph in Alexandria, MO at 600 pm April 4.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218892, 218893, 218894, 218895, 218896, 218897, 218898.